Spotting for three days with Lo Loestrin

Patient : I am on the pill loloestrin and I take my pills perfectly every day. I am not supposed to get my period for another week and a half but i've been spotting for three days. I have not been sexually active for over a month and had my last period. I've been on the pill for about three years and never spotted. So is this normal?
Doctor :   I do understand your concern. Spotting with oral contraceptives is a common problem, particularly during the first sever al months of use. However, if you miss your periods, you may need to do a pregnancy test. Some women miss periods or have light periods on birth control pills when they are pregnant. If the spotting continues into the next period, I would suggest that you consult your doctor.

Related Q&A

Q: I have been diagnosed with adonecarcinoma around the celiac arteries. This cancer usually comes from the pancreas, bu...

Q: I have a grade 1 meniscus tear. I had a MRI to confirm this. I've been resting it for a wk with ice/ compression/ ela...

Q: Last couple days my urine smells of ammonia and struggle sometimes to wee I am a male 61 years old do manual work con...

Q: I threw up 4 days ago vety violently at one point andsince thent I had chest pain and a bit of rib pain but that has ...

Q: My left side arms have been hurting for a while now. Usually it would come and go for a few days. It feels more like ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews